MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS
Model Number 430100-02
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the monopolar curved scissors (mcs) tip detached from the mcs instrument.While removing the mcs tip, the customer noticed that the instrument's joint was broken and some pieces had fallen off.The customer immediately removed the fragments during the same surgical procedure which was completed robotically.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the mcs instrument was inspected prior to use and showed no damage or abnormalities.The fragment(s) fell off during removal of the instrument removal.There was no collision with other instruments and no resistance was felt during removal of the instrument.No damage was observed to the cannula.The fragment was retrieved during the same procedure, with confirmation that all pieces were accounted for by matching them with the instrument.No additional surgical procedures or post-operative tests (such as x-rays or ultrasounds) were required, and the procedure was completed robotically without any injury to the patient or post-surgical complications.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the monopolar curved scissors (mcs) instrument to perform failure analysis.The instrument was analyzed and found to have a broken instrument tube adapter.The broken piece was not returned and measured approximately 1.70 mm x 2.80 mm in size.An in-house mcs tip accessory was successfully installed despite the damage.Manual tip articulation was performed and passed.The grip did open and close properly when the grip knob was manually rotated.The instrument was placed on the in-house system testing and passed energy delivery.The instrument moved intuitively with full range of motion in all directions.A review of an image provided by the customer was performed.The image exhibits an sp mcs instrument with a broken tube adapter component.This is the component that accepts the mcs tip accessory.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CURVED SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24611739
Report Number2955842-2026-15971
Device Sequence Number13307382
Product Code NAY
UDI-Device Identifier00886874123454
UDI-Public(01)00886874123454(11)250904(10)K10250904
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430100-02
Device Catalogue Number430100
Device Lot NumberK10250904 0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown